Alert archive / New Mexico / Wind Advisories in 2019

Wind Advisory 14, NWS Albuquerque, NM

February 22, 2019

NWS Albuquerque, NM issued this wind advisory at Feb 22, 2019, 2:12 AM MST. It took effect at Feb 22, 2019, 10:19 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2019, 2:12 AM MST (09:12 UTC)
In effect from
Feb 22, 2019, 10:19 AM MST
Expired
Feb 22, 2019, 5:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

456 
WWUS75 KABQ 220912
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
212 AM MST Fri Feb 22 2019

...GUSTY WINDS THIS AFTERNOON NORTHEAST HIGHLANDS...
...STRONG WEST WINDS TO IMPACT EASTERN NEW MEXICO SATURDAY...

.Gusty south to southwest winds will affect portions of northeast
New Mexico this afternoon in advance of a winter storm system.  
Strong west winds remain forecast to impact the eastern plains of 
New Mexico Saturday as the storm exits the region. Winds will 
quickly strengthen very early Saturday morning, then slowly 
diminish by Saturday evening. Sustained winds of 35 to 50 mph 
with gusts up to 60 or 65 mph will be possible. Strong crosswinds 
will impact north to south oriented roadways producing hazardous 
travel, especially for high profile vehicles.

NMZ528-529-221900-
/O.NEW.KABQ.WI.Y.0014.190222T1900Z-190223T0000Z/
Far Northeast Highlands-Northeast Highlands-
212 AM MST Fri Feb 22 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM MST THIS
AFTERNOON...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from noon today to 5 PM MST this
afternoon. 

* LOCATION...Northeast Highlands, including the Interstate 25
  corridor from Las Vegas to Raton. 

* WINDS...South to southwest 25 to 40 mph with gusts to around 50
  mph.

* TIMING...Winds will strengthen late this morning then peak
  around midafternoon before tapering off late in the day. 

* VISIBILITY...Localized restrictions due to blowing dust. 

* LOCAL IMPACTS...Motorists should exercise caution while 
  travelling. Sudden gusts of wind may cause you to lose control 
  of your vehicle. Extra attention should be given to cross winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ523-526-533>540-221900-
/O.CON.KABQ.HW.A.0007.190223T0900Z-190224T0000Z/
Central Highlands-South Central Mountains-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-
Southwest Chaves County-
212 AM MST Fri Feb 22 2019

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

* LOCATION...Central and South Central Highlands, Guadalupe, 
  Quay, Curry, Roosevelt, De Baca, Chaves, and Eastern Lincoln 
  Counties. 

* WINDS...Sustained 35 to 50 mph with gusts up to 60 or 65 mph.

* TIMING...Starting over the higher terrain between midnight and 3
  am Saturday morning, then spreading over the lower elevations
  early Saturday morning. Winds to reach peak speeds around
  sunrise Saturday through midday before slowly tapering off by 5
  pm MST.
  
* VISIBILITY...Locally reduced in areas of blowing dust or snow.

* LOCAL IMPACTS...Strong crosswinds will produce hazardous if 
  not dangerous driving conditions along north-to-south oriented 
  roadways, including U.S Highways 54, 70, 84, and 285. Wind 
  damage could occur to small structures with light weight 
  objects potentially becoming airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Watch means conditions are favorable for a
potentially damaging high wind event in and close to the watch
area. Sustained wind speeds of at least 40 mph or gusts of 58 mph
or more can lead to property damage. Monitor the latest forecasts
at weather.gov/abq, listen to NOAA weather radio or your favorite
media outlet.

&&

$$
3 follow-up statements
357 
WWUS75 KABQ 221719
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1019 AM MST Fri Feb 22 2019

...GUSTY WINDS NORTHEAST HIGHLANDS...MIDDLE AND LOWER RIO GRANDE
VALLEY AND SOUTH CENTRAL HIGHLANDS...
 
...STRONG WEST WINDS TO IMPACT EASTERN NEW MEXICO SATURDAY...

.Gusty south to southwest winds will affect portions of central 
and northeast New Mexico this afternoon in advance of a winter 
storm system. Very strong west winds remain forecast to impact 
the eastern plains of New Mexico Saturday as the storm exits the 
region. Winds will quickly strengthen very early Saturday morning,
then slowly diminish by Saturday evening. Sustained winds of 35 
to 50 mph with gusts up to 60 or 65 mph will be possible. Strong 
crosswinds will impact north to south oriented roadways producing 
hazardous travel, especially for high profile vehicles.

NMZ519-520-524-230000-
/O.EXB.KABQ.WI.Y.0014.190222T1719Z-190223T0000Z/
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-South Central Highlands-
1019 AM MST Fri Feb 22 2019

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 5 PM MST this afternoon. 

* LOCATION...Northeast Highlands, including the Interstate 25
  corridor from Las Vegas to Raton Middle and Lower Rio Grande 
  Valley including Albuquerque and Socorro, and the South Central 
  Highlands including Carrizozo. 

* WINDS...South to southwest 30 to 40 mph with gusts to around 50
  mph. 

* TIMING...Winds will peak through mid afternoon before tapering 
  off late in the day. 

* VISIBILITY...Localized restrictions due to blowing dust.

* LOCAL IMPACTS...Motorists should exercise caution while 
  travelling. Sudden gusts of wind may cause you to lose control 
  of your vehicle. Extra attention should be given to cross 
  winds including I-40 around Albuquerque. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ528-529-230000-
/O.EXT.KABQ.WI.Y.0014.190222T1719Z-190223T0000Z/
Far Northeast Highlands-Northeast Highlands-
1019 AM MST Fri Feb 22 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* LOCATION...Northeast Highlands, including the Interstate 25 
  corridor from Las Vegas to Raton. 

* WINDS...South to southwest 25 to 40 mph with gusts to around 
  50 mph. 

* TIMING...Winds will strengthen late this morning then peak 
  around mid afternoon before tapering off late in the day. 

* VISIBILITY...Localized restrictions due to blowing dust.

* LOCAL IMPACTS...Motorists should exercise caution while 
  travelling. Sudden gusts of wind may cause you to lose control 
  of your vehicle. Extra attention should be given to cross 
  winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ523-526-533>540-230130-
/O.CON.KABQ.HW.A.0007.190223T0900Z-190224T0000Z/
Central Highlands-South Central Mountains-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-
Southwest Chaves County-
1019 AM MST Fri Feb 22 2019

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

* LOCATION...Central and South Central Highlands, Guadalupe, 
  Quay, Curry, Roosevelt, De Baca, Chaves, and Eastern Lincoln 
  Counties. 

* WINDS...Sustained 35 to 50 mph with gusts up to 60 or 65 mph.

* TIMING...Starting over the higher terrain between midnight and 
  3 am Saturday morning, then spreading over the lower 
  elevations early Saturday morning. Winds to reach peak speeds 
  around sunrise Saturday through midday before slowly tapering 
  off by 5 pm MST. 

* VISIBILITY...Locally reduced in areas of blowing dust or snow.

* LOCAL IMPACTS...Strong crosswinds will produce hazardous if 
  not dangerous driving conditions along north-to-south oriented 
  roadways, including U.S Highways 54, 70, 84, and 285. Wind 
  damage could occur to small structures with light weight 
  objects potentially becoming airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Watch means conditions are favorable for a
potentially damaging high wind event in and close to the watch
area. Sustained wind speeds of at least 40 mph or gusts of 58 mph
or more can lead to property damage. Monitor the latest forecasts
at weather.gov/abq, listen to NOAA weather radio or your favorite
media outlet.

&&

$$

40
118 
WWUS75 KABQ 222134
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
234 PM MST Fri Feb 22 2019

...GUSTY WINDS NORTHEAST HIGHLANDS...MIDDLE AND LOWER RIO GRANDE
VALLEY AND SOUTH CENTRAL HIGHLANDS THIS AFTERNOON...

...STRONG WEST WINDS TO IMPACT CENTRAL AND EASTERN NEW MEXICO 
SATURDAY MAINLY ALONG AND SOUTH OF INTERSTATE 40...

.Gusty south to southwest winds will affect portions of central
and northeast New Mexico this afternoon in advance of a winter
storm system. Very strong west winds remain forecast to impact
the central high terrain and eastern plains of New Mexico 
Saturday as the storm exits the region. Winds will quickly 
strengthen very early Saturday morning, then slowly diminish by 
Saturday evening. Sustained winds of 35 to 50 mph with gusts up to
60 or 65 mph will be possible. Strong crosswinds will impact 
north to south oriented roadways producing hazardous travel, 
especially for high profile vehicles.

NMZ524-230600-
/O.NEW.KABQ.HW.W.0008.190223T1200Z-190224T0000Z/
/O.CON.KABQ.WI.Y.0014.000000T0000Z-190223T0000Z/
South Central Highlands-
234 PM MST Fri Feb 22 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST SATURDAY...

The National Weather Service in Albuquerque has issued a High
Wind Warning, which is in effect from 5 AM to 5 PM MST Saturday. 

* LOCATION...South Central Highlands. 

* WINDS...South to southwest 30 to 40 mph with gusts to around 50
  mph this afternoon. Winds restrengthen Saturday morning out of
  the west at 40 to 45 mph with gusts to 60mph.
 
* TIMING...South winds will continue through the afternoon before
  weakening by 5pm MST. Westerly winds strengthen late tonight and
  Saturday morning before diminishing by 5pm MST Saturday
  afternoon.
 
* VISIBILITY...Localized restrictions due to blowing dust.

* LOCAL IMPACTS...Motorists should exercise caution while
  travelling. Sudden gusts of wind may cause you to lose control
  of your vehicle. Extra attention should be given to cross winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ523-526-533>540-230600-
/O.UPG.KABQ.HW.A.0007.190223T0900Z-190224T0000Z/
/O.NEW.KABQ.HW.W.0008.190223T0900Z-190224T0000Z/
Central Highlands-South Central Mountains-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-
Southwest Chaves County-
234 PM MST Fri Feb 22 2019

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST SATURDAY...

The National Weather Service in Albuquerque has issued a High
Wind Warning, which is in effect from 2 AM to 5 PM MST Saturday.
The High Wind Watch is no longer in effect. 

* LOCATION...Central Highlands and South Central Mountains, 
  Guadalupe, Quay, Curry, Roosevelt, De Baca, Chaves, and Eastern 
  Lincoln Counties.
 
* WINDS...Sustained 35 to 50 mph with gusts up to 60 or 65 mph.

* TIMING...Starting over the higher terrain between midnight and 
  3 am Saturday morning, then spreading over the lower 
  elevations early Saturday morning. Winds to reach peak speeds 
  around sunrise Saturday through midday before slowly tapering 
  off by 5 pm MST. 

* VISIBILITY...Locally reduced in areas of blowing dust or snow.

* LOCAL IMPACTS...Strong crosswinds will produce hazardous if 
  not dangerous driving conditions along north-to-south oriented 
  roadways, including U.S Highways 54, 70, 84, and 285. Wind 
  damage could occur to small structures with light weight 
  objects potentially becoming airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ507-508-521-230600-
/O.NEW.KABQ.HW.W.0008.190223T1200Z-190224T0000Z/
West Central Highlands-Southwest Mountains-
Sandia/Manzano Mountains-
234 PM MST Fri Feb 22 2019

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST SATURDAY...

The National Weather Service in Albuquerque has issued a High
Wind Warning, which is in effect from 5 AM to 5 PM MST Saturday. 

* LOCATION...West Central Highlands, Southwest Mountains, and the
  Sandia/Manzano Mountains.

* WINDS...West winds 40 to 50 mph with gusts up to 55 to 60 mph.

* TIMING...Beginning early Saturday morning before all snow
  subsides by 5 AM, peaking near sunrise before gradually
  diminishing through Saturday afternoon by 5 PM MST.  

* VISIBILITY...Locally reduced in areas of blowing snow.

* LOCAL IMPACTS...Reduced visibility from areas of blowing snow
  and strong crosswinds on north-to-south oriented highways will
  produce dangerous travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ522-531-532-230600-
/O.NEW.KABQ.WI.Y.0015.190223T1200Z-190224T0000Z/
Estancia Valley-Harding County-Eastern San Miguel County-
234 PM MST Fri Feb 22 2019

...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST SATURDAY...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 5 AM to 5 PM MST Saturday. 

* LOCATION...Estancia Valley, and Harding and Eastern San Miguel 
  County.

* WINDS...West to northwest 30 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will strengthen by 5 AM MST, peaking early
  morning by 8 AM MST before gradually diminishing through
  Saturday afternoon by 5 PM MST.

* VISIBILITY...Locally reduced in areas of blowing snow. 

* LOCAL IMPACTS...Reduced visibility from areas of blowing snow
  and strong crosswinds on north-to-south oriented highways will
  produce hazardous travel conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ519-520-528-529-230000-
/O.CON.KABQ.WI.Y.0014.000000T0000Z-190223T0000Z/
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Far Northeast Highlands-
Northeast Highlands-
234 PM MST Fri Feb 22 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* LOCATION...Northeast Highlands, including the Interstate 25 
  corridor from Las Vegas to Raton. 

* WINDS...South to southwest 25 to 40 mph with gusts to around 
  50 mph. 

* TIMING...Winds will continue through the afternoon before
  weakening by 5 PM MST.
 
* VISIBILITY...Localized restrictions due to blowing dust.

* LOCAL IMPACTS...Motorists should exercise caution while 
  travelling. Sudden gusts of wind may cause you to lose control 
  of your vehicle. Extra attention should be given to cross 
  winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
423 
WWUS75 KABQ 222357
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
457 PM MST Fri Feb 22 2019

...STRONG WEST WINDS TO IMPACT CENTRAL AND EASTERN NEW MEXICO 
SATURDAY MAINLY ALONG AND SOUTH OF INTERSTATE 40...

.Very strong west winds remain forecast to impact the central 
high terrain and eastern plains of New Mexico Saturday as the 
storm exits the region. Winds will quickly strengthen very early 
Saturday morning, then slowly diminish by Saturday evening. 
Sustained winds of 35 to 50 mph with gusts up to 60 or 65 mph will
be possible. Strong crosswinds will impact north to south 
oriented roadways producing hazardous travel, especially for high 
profile vehicles.

NMZ524-230800-
/O.EXP.KABQ.WI.Y.0014.000000T0000Z-190223T0000Z/
/O.CON.KABQ.HW.W.0008.190223T1200Z-190224T0000Z/
South Central Highlands-
457 PM MST Fri Feb 22 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM MST
SATURDAY...
...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

* LOCATION...South Central Highlands.

* WINDS...Strengthen Saturday morning out of the west at 40 to 50
  mph with gusts to 60mph. 

* TIMING...Westerly winds strengthen late tonight and Saturday 
  morning before diminishing by 5pm MST Saturday afternoon. 

* VISIBILITY...Localized restrictions due to blowing dust.

* LOCAL IMPACTS...Motorists should exercise caution while 
  travelling. Sudden gusts of wind may cause you to lose control 
  of your vehicle. Extra attention should be given to cross 
  winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ519-520-528-529-230100-
/O.EXP.KABQ.WI.Y.0014.000000T0000Z-190223T0000Z/
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Far Northeast Highlands-
Northeast Highlands-
457 PM MST Fri Feb 22 2019

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

A strong cold front is moving through central New Mexico and 
winds are subsiding behind the front. Thus the advisory will be 
allowed to expire at 5 PM MST. 

$$

NMZ507-508-521-230800-
/O.CON.KABQ.HW.W.0008.190223T1200Z-190224T0000Z/
West Central Highlands-Southwest Mountains-
Sandia/Manzano Mountains-
457 PM MST Fri Feb 22 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM MST
SATURDAY...

* LOCATION...West Central Highlands, Southwest Mountains, and 
  the Sandia/Manzano Mountains. 

* WINDS...West winds 40 to 50 mph with gusts up to 55 to 60 mph.

* TIMING...Beginning early Saturday morning before all snow 
  subsides by 5 AM, peaking near sunrise before gradually 
  diminishing through Saturday afternoon by 5 PM MST. 

* VISIBILITY...Locally reduced in areas of blowing snow.

* LOCAL IMPACTS...Reduced visibility from areas of blowing snow 
  and strong crosswinds on north-to-south oriented highways will 
  produce dangerous travel conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ523-526-533>540-230800-
/O.CON.KABQ.HW.W.0008.190223T0900Z-190224T0000Z/
Central Highlands-South Central Mountains-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-
Southwest Chaves County-
457 PM MST Fri Feb 22 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM MST
SATURDAY...

* LOCATION...Central Highlands and South Central Mountains, 
  Guadalupe, Quay, Curry, Roosevelt, De Baca, Chaves, and 
  Eastern Lincoln Counties. 

* WINDS...Sustained 35 to 50 mph with gusts up to 60 or 65 mph.

* TIMING...Starting over the higher terrain between midnight and 
  3 am Saturday morning, then spreading over the lower 
  elevations early Saturday morning. Winds to reach peak speeds 
  around sunrise Saturday through midday before slowly tapering 
  off by 5 pm MST. 

* VISIBILITY...Locally reduced in areas of blowing dust or snow.

* LOCAL IMPACTS...Strong crosswinds will produce hazardous if 
  not dangerous driving conditions along north-to-south oriented 
  roadways, including U.S Highways 54, 70, 84, and 285. Wind 
  damage could occur to small structures with light weight 
  objects potentially becoming airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ522-531-532-230800-
/O.CON.KABQ.WI.Y.0015.190223T1200Z-190224T0000Z/
Estancia Valley-Harding County-Eastern San Miguel County-
457 PM MST Fri Feb 22 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST
SATURDAY...

* LOCATION...Estancia Valley, and Harding and Eastern San Miguel 
  County. 

* WINDS...West to northwest 30 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will strengthen by 5 AM MST, peaking early 
  morning by 8 AM MST before gradually diminishing through 
  Saturday afternoon by 5 PM MST. 

* VISIBILITY...Locally reduced in areas of blowing snow.

* LOCAL IMPACTS...Reduced visibility from areas of blowing snow 
  and strong crosswinds on north-to-south oriented highways will 
  produce hazardous travel conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

40

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 21, 10:47 PM MST, 3 hours 25 minutes earlier.

Area forecast discussion, Feb 21, 10:47 PM MST, 3 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1047 PM MST Thu Feb 21 2019

.AVIATION...
06Z TAF CYCLE
A potent storm system approaching from the west will spread snow into
western NM overnight. Ongoing IFR impacts at KGUP will continue thru
sunrise Friday with periods of MVFR around KFMN. Snow will march east
across the Cont Dvd Friday and into the Rio Grande Valley aft 22Z as
a potent cold front moves into the area. Strong southerly winds will
precede the cold front on Friday with gusts in the 25 to 35 kt range
at most terminals. Any rain showers ahead of the front will change to
snow by 00Z. Snow will continue Friday evening over much of central
and western NM as the core of the upper level low slides overhead.

Guyer

&&

.PREV DISCUSSION...304 PM MST Thu Feb 21 2019...
.SYNOPSIS...
Significant storm getting underway tonight and continuing through
Friday night. Amounts of two feet or more are forecast for the high
peaks of the Southwest, Jemez and San Juan/Tusas Mountains. Strong
winds will impact a few east central and northeast areas Friday,
while high winds are possible across the southeast quarter of the
forecast area late Friday night through Saturday. A strong cold
front will cross NM Friday into Friday night, while a secondary front
from the north arrives late Friday night into Saturday. The rest of
the forecast will be dry with milder temperatures.

&&

.DISCUSSION...
Storm west of Las Vegas, NV will move across the Great Basin tonight,
AZ Friday and NM Friday night. Moisture will be on the increase with
snow in the west spreading to central areas late tonight. Snow will
continue in the west Friday, with mixed rain and snow in central and
east central areas. Strong winds will buffet portions of the
northeast Friday where wind advisories may be needed. Any rain will
turn to snow Friday night and shift east. Snow will linger in the
northeast Saturday morning. High winds will be possible late Friday
night and Saturday across the southeast quarter of our forecast area.
Southwest flow aloft will favor the Southwest, Jemez and San
Juan/Tusas west slopes where we could see two feet or even more.
Lesser amounts will fall over lower elevations. Snow advisories will
likely be needed for much of the Rio Grande Valley, central and south
central mountains and adjacent east slopes for Friday night.

Snow will linger in the northeast Saturday otherwise it will be dry.
And the dry weather will continue Sunday through much of next week
with a warming trend. Back door cold fronts could slow the warming
process later in the week in the northeast.

CHJ

&&

.FIRE WEATHER...
The winter storm tracking across the lower Great Basin and into AZ
this evening is still on track to bring heavy snow across the western
and northern high terrain tonight through Fri night. Meanwhile
today, brief critical fire weather is cropping up over FWZ108 this
afternoon where SSW winds are reaching 20-25mph and RHs are dipping
near 15 percent.

Snow will expand through western NM tonight reaching the Rio Grande
Valley by mid-day Fri with snow levels at about 5500-6000 feet in
the RGV Fri afternoon. Strong SSW/SW winds will be ahead of the front
from the FWZ104 and FWZ107 from Carrizozo up through Las Vegas and
Raton Fri afternoon, with gusts up to 35 to 45 mph. The upper level
trough will be strengthening as it moves across NM Fri night and Sat
morning with snow moving over the East Plains during that time,
however only light accums of an inch to a few inches are expected
there. Strong WNW/NW winds fill in behind the front Sat morning east
of the central mtn chain, 40 to 50mph sustained with potential peak
gusts above 60mph from Clines Corners to Clovis. Winds will also be
strong through the Northeast Plains, however they will be more
northerly behind a backdoor cold front.

Good to excellent ventilation today becomes more focused across the
east Sat, diminishing to fair to good Sun and through next week. The
weather pattern becomes far more relaxed with zonal westerlies
setting up over the region with an occasional backdoor front through
eastern NM.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late Friday night through Saturday afternoon
for the following zones... NMZ523-526-533>540.

Winter Storm Warning until 5 AM MST Saturday for the following
zones... NMZ501>511.

Winter Storm Warning until 5 AM MST Saturday for the following
zones... NMZ512>514-516.

&&
Hazardous weather outlook, Feb 21, 4:02 AM MST, 22 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
402 AM MST Thu Feb 21 2019

NMZ501>540-221200-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
402 AM MST Thu Feb 21 2019

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

A winter storm warning for heavy snow is in effect for northwest New
Mexico beginning early this morning and for all of western New
Mexico beginning late this morning and continuing tonight. Travel is
expected to become dangerous across western New Mexico today and
tonight due to snowpacked and icy roads and reduced visibility.
Stronger winds across the Southwest Mountains could result in areas
of blowing snow with visibility less than one quarter of a mile. A
winter storm watch is in effect for the Upper Rio Grande Valley and
the Sangre de Cristos for late this afternoon and tonight, as heavy
snow could cause difficult to dangerous driving conditions and
reduced visibility.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Winter storm warnings will continue for western New Mexico Friday
through Saturday morning, while a winter storm watch will remain in
place for the Upper Rio Grande Valley and the Sangre de Cristos
Friday through Saturday morning with reduced visibility in moderate
to heavy snow and dangerous driving conditions. Rain over the
remainder of central New Mexico and eastern New Mexico Friday will
change to snow during the afternoon and evening hours on Friday and
continue overnight through Saturday morning. These areas could see
slick conditions develop on roads late Friday through Saturday
morning. Very strong and gusty northwest winds are expected to
develop late Friday night and continue through Saturday afternoon
east of the central mountains and south of I-40 with gusts to near 50
mph possible. North and south oriented roads and highways could be
difficult to travel, especially for high profile vehicles, as strong
crosswinds will be likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

28

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 2:34 PM MSTHigh Wind WarningABQ26 hr
Feb 22, 2:34 PM MSTWind AdvisoryABQ26 hr
Feb 22, 2:55 PM MSTWinter Weather AdvisoryABQ23 hr

Nearby

Wind Advisories in New Mexico, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.